advertisement
Question
Posted by: Curious | 2008-10-30

Bruising

In 2003 at the age of 42 I suffered a pulmonary embalism 5 days after my baby was born. I was put on Warfarin tablets. I am now 48 and bruise at the slightest touch and the bruise remains on my body for periods lasting up to 5 weeks. Is this normal for my age (48) or is the tablets causing this. I have always be a bruiser but not to this extent. The bruises are so bad that they go blue then a greenish/yellowish colour and then black. A lump appears in the bruise and it takes as I said anything from 5 weeks onwards to dissappear.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Curious
Are you still regularly testing your INR? It may be that your Warfarin dose is a tad too high at the moment? If you are not on Warfarin or are on anti-platelet medication, you may need to have your platelet count and coagulation factors tested to see if you need Vit K? Don't ignore this as you may also be prone to a risk of bleeding of the brain with a slight bump toyour head.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement